Oklahoma, 2006

Wildfire in Oklahoma, March 7, 2006

March 7, 2006 · NWS TSA · 1 event in 1 county or zone

A wildfire burned nearly 200 acres of land around Nowata.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A wildfire burned nearly 200 acres of land around Nowata.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 7, 10:33 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 7, 10:33 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1033 AM CST TUE MAR 7 2006

.DISCUSSION...

EXPANDED THE RED FLAG FOR ALL OF EASTERN OKLAHOMA AND ISSUED A
FIRE WEATHER ALERT FOR NORTHWEST ARKANSAS FOR THIS AFTERNOON. WARM
FRONT CURRENTLY MOVING NORTHWARD THROUGH THE FORECAST AREA...WITH
DEWPOINTS INCREASING WITH ITS PASSAGE. THICKER CIRRUS LOOKS TO
STAY WEST WHICH WILL ALLOW A QUICK WARM UP IN TEMPS...AND HAVE
INCREASED AFTERNOON HIGHS A FEW DEGREES FOR MOST LOCATIONS.
ALSO...THE MORNING CONVECTION HAS DEVELOPED WELL TO OUR NORTH
THEREFORE ALLOWING THE REMOVAL OF PRECIP CHANCES FOR THIS AFTERNOON.

THUNDERSTORM CHANCES REMAIN INTO TONIGHT PENDING ANY DEVELOPMENT
TO OUR WEST AND/OR ANY LATE NIGHT DEVELOPMENT WITH MOISTURE
ADVECTION AXIS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM TUESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 17
Hazardous weather outlook, Mar 7, 4:59 AM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 AM CST TUE MAR 7 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 AM CST TUE MAR 7 2006

...RED FLAG WARNING IN EFFECT FOR TODAY...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTHEAST OKLAHOMA TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTH OF INTERSTATE 44 IN NORTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

	AREA AT GREATEST RISK...OSAGE...PAWNEE AND WASHINGTON COUNTIES.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOON.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOON.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

DISCUSSION...
LATEST WIND PROFILER DATA INDICATES THAT A 50 KNOT LOW LEVEL JET HAS
DEVELOPED OVER EASTERN OKLAHOMA. THERE IS A CHANCE FOR SHOWERS
AND THUNDERSTORMS TO DEVELOP AROUND SUNRISE ACROSS FAR NORTHEAST
OKLAHOMA IN ASSOCIATION WITH THE INCREASING LOW LEVEL JET. ANY
STORMS THAT DEVELOP COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS MUCH OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WITH GUSTS TO 35 MPH BY EARLY AFTERNOON. THE
STRONG WINDS...COUPLED WITH TEMPERATURES IN THE MID 70S...WILL
CREATE A VERY HIGH FIRE DANGER GIVEN THE ONGOING DROUGHT CONDITIONS.
PLEASE REFER TO THE LATEST STATEMENT /OKCRFWTSA/ ISSUED BY THE
NATIONAL WEATHER SERVICE IN TULSA. RELATIVE HUMIDITY VALUES ARE
EXPECTED TO INCREASE SIGNIFICANTLY THIS EVENING...LESSENING THE
OVERALL FIRE THREAT. BREEZY SOUTH WINDS HOWEVER WILL CONTINUE
THROUGH THE OVERNIGHT HOURS.

ELEVATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS
OF NORTHEAST OKLAHOMA AFTER MIDNIGHT AS A STRONG LOW LEVEL JET
REDEVELOPS.  MODERATE INSTABILITY...COUPLED WITH STRONG DEEP LAYER
SHEAR AND LOW WET BULB ZERO HEIGHTS SUGGEST ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL FOR LARGE HAIL...PRIMARILY NORTH OF
INTERSTATE 44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED WEDNESDAY EVENING
   INTO THE OVERNIGHT HOURS...

A FEW SEVERE THUNDERSTORMS MAY BE ONGOING WEDNESDAY MORNING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA. THIS ACTIVITY IS EXPECTED TO LIFT
NORTHEAST OF THE AREA BY LATE MORNING.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN
PLAINS WEDNESDAY AFTERNOON WITH A DRY LINE PUSHING INTO CENTRAL
OKLAHOMA. SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE DRY
LINE BY LATE AFTERNOON...MOVING EAST INTO EASTERN OKLAHOMA WEDNESDAY
EVENING. SUPERCELLS WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES ARE EXPECTED INITIALLY.

THE THUNDERSTORM ACTIVITY IS EXPECTED TO BECOMING MORE LINEAR IN
NATURE AS THE STORMS MOVE FURTHER EAST INTO EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS OVERNIGHT...WITH THE THREAT FOR WIDESPREAD
DAMAGING WINDS AND LARGE HAIL IN THE STRONGER BOW SEGMENTS/UPDRAFTS.
IN ADDITION...STRONG WIND FIELDS COUPLED WITH LOW LCL HEIGHTS WILL
SUPPORT...ALTHOUGH TO A LESSER EXTENT...THE THREAT FOR TORNADOES...
THROUGH THE OVERNIGHT HOURS WITH ANY EMBEDDED SUPERCELL STRUCTURES.
THE LINE OF SEVERE STORMS IS EXPECTED TO SHIFT EAST OF THE AREA
BY THURSDAY MORNING AS THE DEEPER LOW LEVEL MOISTURE SHIFTS EAST.

THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS TO REDEVELOP DURING
THE DAY THURSDAY ALONG THE COLD FRONT IN ASSOCIATION WITH THE MAIN
UPPER LOW. STEEP MID LEVEL LAPSE RATES SUGGEST THAT ANY STORMS THAT
DEVELOP WOULD POSE A LARGE HAIL THREAT...PRIMARILY ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THE COLD FRONT IS EXPECTED TO MOVE
THROUGH SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE AFTERNOON
THURSDAY WITH THE SEVERE WEATHER THREAT ENDING.

ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN
PLAINS SUNDAY INTO MONDAY WITH A CHANCE FOR ADDITIONAL THUNDERSTORMS
...INCLUDING THE CHANCE FOR SEVERE WEATHER.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD BE PREPARED
FOR SEVERE WEATHER ON WEDNESDAY. SPOTTER ACTIVATION WILL LIKELY BE
REQUIRED BY WEDNESDAY EVENING. WATCHES AND WARNINGS WILL LIKELY BE
ISSUED FOR A LARGE PORTION OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WEDNESDAY EVENING INTO THE OVERNIGHT HOURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Nowata

When
March 7, 12:00 PM CST to 9:00 PM CST
Where
Nowata forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499188.